MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Corneal Abrasion (1789); Corneal Edema (1791); Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: section a-3a patient sex: unknown/asked information was not provided.Section a-3b patient gender: unknown/asked information was not provided.Section a-4 patient weight: unknown/asked information was not provided.Section a-5 patient ethnicity: unknown/asked information was not provided.Section a-6 patient race: unknown/asked information was not provided.Section b-3 date of event: unknown/asked information was not provided.Section d-6b date explanted: not applicable as the iol remains implanted; therefore, not explanted.Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The dxr00v model intraocular lens (iol) was implanted in the patient¿s ocular sinister (left eye).Patient reports fifteen (15) years ago he had lasik performed.In 2024 he had cataract surgery, it was noted at that time he had some swelling of cornea and a low cell count in the corneal lens.Patient was prescribed medication (prednisone), that he has been taking for eight (08) months.He has not been able to see correctly out of left eye, vision is blurred.His doctor performed a photorefractive keratectomy (prk) and told him if he exchanged the lens, he would also need to replace the cornea.After the prk procedure, the patient experienced leaking, so he saw a cornea specialist who informed him that the eye band aid placed after surgery had been removed too soon.Cornea specialist also told him that he didn't need surgery, but instead that the opening and closing of his eye was not allowing his eye to heal.The cornea specialist placed another eye band aid on him and prescribed him antibiotics for two (02) months.She indicated he had a cornea hole or corneal erosion and referred him back to his original doctor.Since placing the band aid on, the patient stated his eye feels more relaxed.He has lost confidence in his doctor and is trying to research his issues.Also, he was looking into getting a different doctor because there is a long wait to see him.He feels the other doctors in his area are reluctant to assist him out of respect for the doctor he had been using.The patient is also concerned that he may be rejecting the lens or is having an allergic reaction to it because of his poultry/egg allergies.He requested his doctor not be contacted.His ocular dexter (right eye) has his natural lens, with 20/20 vision.The suspect iol is not available for return as it remains implanted.No further information is available.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22122962
Report Number3012236936-2025-000154
Device Sequence Number20570507
Product Code POE
UDI-Device Identifier05050474761797
UDI-Public(01)05050474761797(17)250402
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/02/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Initial Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown